Alert archive / Pennsylvania / Wind Advisories in 2006
Wind Advisory 6, NWS State College, PA
NWS State College, PA issued this wind advisory at May 21, 2006, 3:45 AM EDT for Cambria County, Clearfield County, Somerset County, Pennsylvania. It took effect at May 21, 2006, 2:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2006, 3:45 AM EDT (07:45 UTC)
- In effect from
- May 21, 2006, 2:00 PM EDT
- Expired
- May 21, 2006, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Clearfield County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 79 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2128 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 210745 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 345 AM EDT SUN MAY 21 2006 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... STRONG WINDS ARE EXPECTED THIS AFTERNOON BEHIND A COLD FRONT. WIND GUSTS OF 45 MPH WILL ARE LIKELY WITH GUST TO 50 MPH POSSIBLE ALONG THE RIDGES AND HIGHER TERRAIN. WINDS SHOULD SLOWLY DECREASE THIS EVENING AND TONIGHT. PAZ017-024-033-211545- /O.NEW.KCTP.WI.Y.0006.060521T1800Z-060522T0000Z/ CLEARFIELD-CAMBRIA-SOMERSET- 345 AM EDT SUN MAY 21 2006 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. STRONG WINDS ARE EXPECTED THIS AFTERNOON BEHIND A COLD FRONT. WIND GUSTS OF 45 MPH WILL ARE LIKELY WITH GUST TO 50 MPH POSSIBLE ALONG THE RIDGES AND HIGHER TERRAIN. WINDS SHOULD SLOWLY DECREASE THIS EVENING AND TONIGHT. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ RG/BG
1 follow-up statement
000 WWUS71 KCTP 211448 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1048 AM EDT SUN MAY 21 2006 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... STRONG WINDS NORTHWEST WINDS ARE EXPECTED THIS AFTERNOON BEHIND A COLD FRONT. WIND GUSTS AROUND 45 MPH ARE LIKELY LATER THIS AFTERNOON AND THIS EVENING. WINDS WILL SLOWLY DECREASE...BUT STILL REMAIN GUSTY OVERNIGHT TONIGHT. PAZ017-024-033-220000- /O.CON.KCTP.WI.Y.0006.060521T1800Z-060522T0000Z/ CLEARFIELD-CAMBRIA-SOMERSET- 1048 AM EDT SUN MAY 21 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. STRONG NORTHWEST WINDS ARE EXPECTED BY LATE THIS AFTERNOON BEHIND A COLD FRONT. SUSTAINED WINDS WILL INCREASE TO 20 TO 25 MPH...WITH WIND GUSTS OF AROUND 45 MPH...MAINLY ALONG THE RIDGE TOPS. WINDS SHOULD SLOWLY DECREASE LATER TONIGHT. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE...WITH LOCALIZED POWER OUTAGES OCCURRING FROM TREES OR LARGE LIMBS FALLING ON UTILITY LINES. $$ LAMBERT/TYBURSKI/MACH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at May 21, 3:11 AM EDT, 34 minutes earlier.
Area forecast discussion, May 21, 3:11 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 311 AM EDT SUN MAY 21 2006 .SHORT TERM /THROUGH SUNDAY/... MOSTLY CLEAR SKIES THIS MORNING ARE SLOWLY GIVING WAY TO CLOUDS IN THE NORTHWEST AND IN THE SOUTHWEST. THE CLOUDS TO THE NORTHWEST ARE ASSOCAITED WITH THE APPROACHING COLD FRONT. THIS SYSTEM SHOULD SPREAD CLOUDS AND RAIN SHOWERS INTO WARREN COUNTY. SHOWERS SHOULD ARRIVE BETWEEN 4 AND 6 AM. BEST CHANCE OF SHOWERS SHOULD BE ALONG THE NEW YORK BORDER WHERE POPS OF 60 PERCENT RANGE ARE FORECAST TO SLIDE EASTWARD FROM ABOUT 5AM UNTIL ABOUT 3 PM TODAY. FARTHER SOUTH...KEPT POPS LOWER WITH CHANCE TO SLIGHT CHANCE IN SOUTHEAST. GOING TO BE REAL HIT/MISS FROM CENTRAL AREAS SOUTH AND EAST. ANY SHOWERS WILL BE SHORT-LIVED. SREF AND NAM CAPE VALUES ARE LOW...NOT A LOT OF MOISTURE AND THEREFORE NOT A LOT OF INSTABILITY. MOST MEMBERS SHOW CAPE OF ABOUT 150JKG-1 WITH A FEW MEMBERS WITH A BIT MORE. BEST I COULD FIND WAS ABOUT 600JKG-1 IN SOUTHEAST AROUND 18-21Z. ISOLATED THUNDER WAS ADDED TO THE MIX. LINEAR EXTROPOLATION AND SREF SEEM LOCK-STEP AT THIS TIME. SO DIMINISHED CHANCE OF PRECIPITATION AFTER 3PM. LINGERED POPS IN EXTREME NORTHEAST A BIT LONGER. OTHER POTENTIAL PROBLEM IS THE NORTHWEST WINDS BEHIND THE FRONT. DID NOT PUT GUSTS TO ADVISORY LEVELS. SREF 850 HPA WINDS ARE ABOUT 2SDS ABOVE NORMAL AND SINGLE NAM SHOWS STRONGER WINDS WITH SOME +3SD VALUES. FULLY MIXED ALONG AND BEHIND FRONT COULD PRODUCE SOME GUSTS TO NEAR 40KTS AND NEARER TO 50KTS IN NW PA 15-21Z. NAM SHOWS A FAIRLY IMPRESSIVE ISALLOBARIC HIGH OVER EAST-CENTRAL PA AT 0000 UTC...IT WILL BE A GUSTY EVENING IN THE LOWER SUSQUEHANNA VALLEY. CONSIDERING A WIND ADVISORY THIS AFTERNOON AND EVENING IN SE. SHOULD BE SOME SUNSHINE BEHIND THE FRONT THIS AFTERNOON AND EVENING OVER MOST OF CENTRAL AND SOUTHEAST PA. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... WINDS WILL BE SLOW TO DIE DOWN IN SE UNTIL AFTERN MIDNIGHT. COLD START TO MONDAY. WE SHOULD BE ABLE TO MIX AGAIN ON MONDAY. SREF AND NAM STILL SHOW ANOMALOUS WINDS...WE COULD MIX DOWN GUSTS TO 20 MPH IN THE AFTERNOON MONDAY. HIGH PRESSURE BUILDS IN AND SHOULD PROVIDE CLEAR SKIES AND LIGHT WINDS MONDAY EVENING. FROST IS LIKELY OVER MUCH OF CENTRAL PA AND A FROST ADVISORY WILL LIKELY BE ISSUED FOR THE SOUTHWEST AND CENTRAL MOUNTAINS AND MIDDLE SUSQUEHANNA VALLEYS ON MONDAY. (SOMERSET TO JOHNSTOWN TO STATE COLLEGE...WILLIMSPORT AND LAPORTE). A FREEZE IS LIKELY IN THE NORTHWEST BUT THE GROWING SEASON IS OFFICIALLY ABOUT 3 DAYS OUT. AFTER A COOL START...TUESDAY SHOULD BE A PLEASANT DAY. HIGH PRESSURE SHOULD DOMINATE UNTIL ABOUT THURSDAY WHEN THE FLOW BECOMES MORE SOUTHWESTERLY. THE DRY AIR SHOULD PUSH TO OUR EAST WED AND MORE EARLY SUMMER LIKE DEW POINTS SHOULD BE ON OUR DOOR STEP THURSDAY. MREF KEEPS US DRY UNTIL THURSDAY. BASED ON 1000-500 HPA THICKNESS PATTERN...THERE IS A WARM ANOMALY JUST TO OUR WEST BY THE END OF THE WEEK. THE DRY WEEK COULD GIVE WAY TO WARMER AND MORE UNSETTLED WEATHER TOWARD THE END OF THE WEEK OR THE WEEKEND. BUT THIS TOO WILL CHANGE. && .AVIATION... MAIN UPR LOW CENTER THAT HAS BEEN PRESENT FOR THE LAST SEVERAL DAYS HAS FINALLY LIFTED EAST OF PA LEADING TO WIDESPREAD VFR CONDITIONS UNDER MAINLY CLEAR SKIES EARLY THIS MORNING. HOWEVER...A SHORTWAVE MOVING AROUND LARGER SCALE UPR LOW CIRCULATION OVER EASTERN CANADA WILL SUPPORT A COLD FRONT MOVING ACROSS PA DURING THE DAY ON SUNDAY. THE SPEED OF THE FRONT...TRACK OF BEST ENERGY NORTH OF PA AS WELL AS LIMITED LOW LEVEL MOISTURE WILL PRECLUDE SIGNIFICANT PCPN POTENTIAL AND ASSOCIATED REDUCTIONS IN CIGS AND VSBYS. CLOUDS WILL INCREASE OVERNIGHT WITH A VFR CIG DEVELOPING IN MOST AREAS BY DAYBREAK. THEN A 2 TO 4 HOUR WINDOW FOR SCATTERED RAIN SHOWERS WITH MVFR CIGS AND VSBYS IS EXPECTED FROM SUNDAY MORNING THROUGH ABOUT NOON OVER ALL OF THE REGION EXCEPT OVER THE LOWERS SUSQUEHANNA VALLEY WHERE CONDS WILL REMAIN VFR. AN MVFR STRATOCU DECK MAY LINGER INTO THE EARLY AFTERNOON OVER WRN AND NW MTNS...KJST TO KBFD. POSSIBLY OF MORE SIGNIFICANCE TO FLYING INTERESTS WILL BE THE WINDS JUST AHEAD OF AND BEHIND THE COLD FRONTAL PASSAGE. INCREASING SOUTHWEST WINDS WILL TURN TO THE WEST AN THEN THE NORTHWEST BEHIND THE PASSAGE OF THE FRONT. SUSTAINED WINDS WILL APPROACH 20 KTS AT TIMES WITH GUSTS IN EXCESS OF 35 KTS LATE SUNDAY MORNING THROUGH THE AFTERNOON HOURS ACROSS THE ENTIRE REGION. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GRUMM LONG TERM...GRUMM AVIATION...GARTNER
Hazardous weather outlook, May 20, 3:47 AM EDT, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 347 AM EDT SAT MAY 20 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-210800- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 347 AM EDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RG
Nearby
Wind Advisories in Pennsylvania, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.